Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Excessive sweating. What could be causing this?

Hi, i suffer from excessive sweat but believe it is more than just sweat. After a shower for instance, i will get extremely hot to the point of dripping with sweat, it s as though my body is unable to cool itself down. Often when i am out, i also sweat and my forehead is always wet. I m not sure what the problem is, however it is now causing me discomfort as i feel like i need to shower often and avoid heat sources. Do you know what this could be? Please note i don t think it is heat but a problem with my body s cooling? Thanks
Asked On : Thu, 3 Jan 2013
Answers:  2 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
There are natural variations in how people sweat just as there are variations in other body functions.
True excessive sweating goes beyond the normal physical need to sweat.( hyperhydrosis ) 
You sweat heavily for no reason- when it is not appropriate to the circumstances.
There are two types of hydrosis.
Local excessive sweating generally takes place in underarms or face or head or feet and both sides of body are equally involved.Such type of sweating is generally normal.

Generalised excessive sweating may be due to underlying medical conditions like
Tubercular infections
Rheumatoid arthritis
Certain cancers etc.
Use of medications like certain psychiatric drugs,anti hypertensives,certain antibiotics eyc.

The classical hallmark of generalised hyperhydrosis is excessive generalised sweating in night.
consult a doctor 
If sweating is asymmetrical
If there are excessive night sweats
If there is profuse general sweating

Treatment will depend upon the cause found however for local sweating antiperspirants,Botox or certain medications can be given

Answered: Thu, 3 Jan 2013
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi shane moran ! Do these things, need thyroid test checkup, lower the dose of antidepressant if you are taking, drink mineral water, lemon tea, juice, less spicey food And last do diabetes check. If problem remain the same need to consult a doctor. Take care. Bye.
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor